We report a case of pulmonary tumor embolism due to hepatocellular carcinoma (HCC). A woman in her 60s was treated with sorafenib 800 mg daily for HCC with lymph node metastasis. Approximately 50 days after taking sorafenib, she experienced dyspnea and was admitted to the hospital on account of hypoxia. Although her oxygen saturation levels deteriorated, we could find no obvious cause for the hypoxia; despite artificial respiration and oxygenation, she died of respiratory failure on the fourth day of admission. Tissue samples revealed that the HCC cells had infiltrated her lung arterioles; therefore, we concluded that multiple tumor microembolisms from the HCC to the lungs had caused death via respiratory failure. Cases of hypoxia caused by multiple invisible embolisms from HCCs are rarely reported. We believe that infiltration into the lymphatic system may have been related to the development of pulmonary tumor microembolisms.
|Number of pages||7|
|Journal||Nihon Shokakibyo Gakkai zasshi = The Japanese journal of gastro-enterology|
|Publication status||Published - Jun 1 2015|
All Science Journal Classification (ASJC) codes